Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 30, 2005, 8:06 PM CST for Alexander County, Union County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 8:06 PM CST (02:06 UTC)
- Expired
- Mar 30, 2005, 8:30 PM CST
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Alexander County, IL, Union County, IL
The radar
The Paducah radar (KPAH), 59 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 7:30 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 310206
SVRPAH
ILC003-181-310230-
/O.NEW.KPAH.SV.W.0013.050331T0206Z-050331T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
806 PM CST WED MAR 30 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALEXANDER COUNTY IN SOUTHERN ILLINOIS.
UNION COUNTY IN SOUTHERN ILLINOIS.
* UNTIL 830 PM CST
* AT 803 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED
15 MILES WEST OF MILL CREEK...OR ABOUT NEAR CAPE GIRARDEAU...AND
MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE JONESBORO...DONGOLA...COBDEN AND
ANNA.
LAT...LON 3741 8944 3722 8947 3734 8923 3736 8905
3761 8905 3762 8922
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:25 PM CST, 5 hours 41 minutes earlier.
Area forecast discussion, Mar 30, 2:25 PM CST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 225 PM CST WED MAR 30 2005 .DISCUSSION... SURFACE TDS HAVE RISEN INTO THE U50S ACROSS MOST OF THE FA. MODELS HAVE BEEN CONSISTENT...ESP ETA/META...IN EVER SO GRADUALLY SLOWING DOWN PCPN ARRIVAL TIME...NOW LOOKING TO BE STRICTLY A TONIGHT EVENT. IF THE ETA/META IS CORRECT...THEN IT IS POSSIBLE WE WL HAVE LTL/IF ANY CONVECTION WEST OF THE MS RIVER...WHERE SOUNDINGS REVEAL MOISTURE IS MOST SPARCE. BEST CHANCES ARE EAST OF THE MS...ESP BETWEEN 03Z-09Z...WHEN COLD FRONT MOVES IN AND TAPS DESTABILIZED AIR MASS. WINDS ALOFT STILL SUPPORT AT LEAST A SLIGHT RISK AND AS SUCH IF STORMS CAN DEVELOP...THEY WILL LIKELY BECOME SEVERE...ERN 2/3 FA...ESP PENNYRILE REGION OF WKY. MOS POPS RESPOND W/TEENS WEST TO AS HIGH AS LOW END OF CATEGORICAL SERN PTNS FA. WE HAVE MODERATED THE EXTEME OF THE GRADIENT FROM A SLGT CHANCE WEST TO A LIKELY CHANCE EAST...SIMILAR TO PREVIOUS PACKAGE(S)...JUST WITH THE LATEST AREAL COVERAGE TWEEKS PER THE 12Z MODELS. EVEN WITH THE SLOWING MODEL APPROACH...ALL MODELS STILL AGREE PCPN IS OUT OF THE AREA BY 12Z THU. HOWEVER WHERE MODELS DIVERGE IS IN DEVELOPMENT/TRACK OF NEXT SURFACE LOW...IN RESPONSE TO EWARD MOVING LONG WAVE TROF. WHATEVER THE EVENTUAL TRACK...ALL MODELS ARE NOW PAINTING THE LOW STAYING TO PRIMARILY OUR SOUTH AND EAST...AND AS SUCH...SO WILL THE CONVECTIVE CHANCES. THEREFORE WEVE RESPONDED BY GOING FOR A BACK SIDE OF THE LOW RAIN POP...AND WE COMPROMISE ON TIMING AND AREAL EXTENT BETWEEN THE SLOWER/DRIER ETA AND FASTER/MORE EXPANSIVE GFS...WHICH JUST HAPPENS TO BE SIMILAR TO THE 12Z NGM RUN AND THE GOING FORECAST PACKAGE. THEREFORE THERE WAS LITTLE ACTUAL RESULTANT CHANGE TO THE THU NIGHT-FRIDAY PCPN CHANCES. THE REMAINDER OF THE FORECAST IS LIKEWISE LITTLE CHANGED...WITH A DRY WEEKEND AND EARLY NEXT WEEK...FOLLOWED BY YET ANOTHER INCOMING SYSTEM/CHANCE OF PCPN LATE DAY 6-DAY 7. MINOR TWEEKS WERE WITH REGARD TO THE LATEST GFS OUTPUT...WHICH WAS BLENDED INTO FROM THE NEAR TERM ETA/META. TEMPS ARE VERY SIMILAR AND CLOSE TO GOING NOS...EXCEPT FOR THU NIGHT-FRI SYSTEM...WHERE WE CHOSE THE PERSISTENCE COMPROMISE STRATEGY. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. &&
Hazardous weather outlook, Mar 30, 3:07 PM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 307 PM CST WED MAR 30 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-311100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 307 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE THROUGH THE QUAD STATE TONIGHT. IT WILL BE COLLIDING WITH WARM AND UNSTABLE AIR THAT WILL BE FAVORABLE FOR THE FORMATION OF THUNDERSTORMS. THIS COMBINATION OF FACTORS...IN ADDITION TO THE WINDS ALOFT...WILL CREATE A SLIGHT RISK OF SEVERE THUNDERSTORMS AREA WIDE. THIS INCLUDES THE POTENTIAL FOR TORNADOES...LARGE HAIL...AND DAMAGING WINDS WITH ANY SEVERE STORMS...IN ADDITIOIN TO THE USUAL HAZARDS OF HEAVY RAIN AND FREQUENT LIGHTNING. THE MAIN LIMITING FACTOR FOR STORMS TO DEVELOP IS MOISTURE. THE AVAILABLE MOISTURE IN THE COLUMN IS MARGINAL AT BEST. AT THIS TIME...IT APPEARS THE BEST CHANCE AREA FOR SEVERE STORM DEVELOPMENT WILL BE WHERE THE MOISTURE FLUX IS GREATEST...WHICH THE MODELS PAINT TO BE PRIMARILY EAST OF THE MISSISSIPPI RIVER. IF STORMS DEVELOP...THEY SHOULD DEVELOP SOMETIME SHORTLY AFTER DARK...THEN MOVE INTO OR THROUGH THE QUAD STATE WITH THE COLD FRONT...ESPECIALLY BETWEEN 900 PM AND 300 AM. THE COLD FRONT WILL BE DEPARTING LATE TONIGHT AND THE SEVERE THREAT SHOULD BE OVER BY OR BEFORE SUNRISE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Mar 30, 7:38 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
738 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 4 E DONIPHAN 36.62N 90.75W
03/30/2005 0.75 INCH RIPLEY MO EMERGENCY MNGR
&&
SMITTYLocal storm report, Mar 30, 7:39 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
739 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL FAIRDEALING 36.66N 90.62W
03/30/2005 0.88 INCH RIPLEY MO EMERGENCY MNGR
&&
SMITTYLocal storm report, Mar 30, 7:40 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
740 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 7 SE DONIPHAN 36.55N 90.73W
03/30/2005 0.88 INCH RIPLEY MO TRAINED SPOTTER
&&
SMITTYLocal storm report, Mar 30, 8:01 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
801 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL POPLAR BLUFF 36.76N 90.41W
03/30/2005 0.88 INCH BUTLER MO EMERGENCY MNGR
&&
SMITTYLocal storm report, Mar 30, 8:06 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
806 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 S CAPE GIRARDEAU 37.24N 89.55W
03/30/2005 1.00 INCH SCOTT MO EMERGENCY MNGR
REPORTED ALONG INTERSTATE 55.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:26 PM CST | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 34 min |
| Mar 30, 8:31 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Williamson | 29 min |
| Mar 30, 8:48 PM CST | Severe Thunderstorm Warning | PAH | Saline | 27 min |
| Mar 30, 8:57 PM CST | Severe Thunderstorm Warning | PAH | Johnson | 33 min |
| Mar 30, 9:17 PM CST | Severe Thunderstorm Warning | PAH | Pope | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.